Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 23, 2014, 9:15 PM CST for Coffee County, Dale County, Geneva County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 9:15 PM CST (03:15 UTC)
- Expired
- Dec 24, 2014, 1:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coffee County, AL, Dale County, AL, Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 45 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
093
WGUS52 KTAE 240315
FFWTAE
ALC031-045-061-240715-
/O.NEW.KTAE.FF.W.0048.141224T0315Z-141224T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA...
WESTERN DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE...
GENEVA COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF GENEVA...
* UNTIL 115 AM CST
* AT 904 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG AND SLOW MOVING THUNDERSTORMS ACROSS
COFFEE...GENEVA AND DALE COUNTIES IN SOUTHEAST ALABAMA. THESE STORMS
ARE PRODUCING VERY HEAVY RAINFALL WHICH WILL INCREASE THE POTENTIAL
FOR FLASH FLOODING ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARITON...NEW BROCKTON...ELBA...GENEVA AND ENTERPRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3154 8615 3161 8615 3162 8558 3127 8566
3120 8570 3119 8567 3100 8572 3099 8619
3153 8620
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 5:43 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 23, 5:43 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EST Tue Dec 23 2014
.Aviation...
[Through 00Z Wednesday] IFR-LIFR ceilings and visibilities will
prevail (with brief occasional improvements to MVFR). Widespread
showers and thunderstorms are expected at all terminals
throughout the period, ending from west to east during the day on
Wednesday.
&&
.Prev Discussion [302 PM EST]...
.Near Term [Through Tonight]...
Both the synoptic and the offshore warm fronts have progressed
northward slowly today, with the offshore warm front now just
offshore of the Florida coastline. Widespread coverage of showers
and thunderstorms has persisted through the day. Event total
rainfall values so far are 1-2" widespread, with a swath of 2.5-5"
from AAF to FZG. As storms continue to drop heavy amounts of
rainfall over the area, flash flooding will continue to be a
concern. Local hi-res guidance indicates another 3-4" is likely
across the area, with isolated higher totals in excess of 6"
possible.
Lower CAPE and higher CIN is in place over the area than initially
expected, suppressing some of the severe potential over land today.
However, with 0-1km shear around 20 kt and 0-6km shear around 50 kt,
we've still managed to get a few severe thunderstorms. As the
secondary warm front near the coast moves inland, the potential for
isolated tornadoes will increase in supercells that develop. As the
main squall line heads eastward into our area overnight, the chance
for wind damage will increase.
.Short Term [Wednesday Through Thursday Night]...
The squall line should be somewhere over our FL Panhandle and far
southwest GA zones at the start of the period (12Z) and progress
steadily eastward during the day. The main band of thunderstorms
will not clear the southeast FL Big Bend zones until the afternoon
hours with the front itself not crossing the Suwannee River until
close to 00Z Thursday. The primary threat for severe will be
damaging winds in the main convective pre-frontal band. Much drier
and cooler air will arrive behind the cold front. Daytime highs on
Christmas Day will be in the upper 50s to lower 60s. We still do
not expect any freezing temperatures Christmas night, but most
inland areas will dip into the mid 30s and some spots will see
some frost.
.Long Term [Friday Through Tuesday]...
The unsettled pattern will continue, typical of what we see during
El Nino years with a dominant subtropical jet. After one more dry
day on Friday, the next frontal system will be crossing the
Mississippi Valley. There is still a fair amount of disagreement
among the mid-range models in terms of how this system will evolve
as it moves east, although the new 12Z Euro is a bit closer to the
GFS than its predecessor. Rain chances will increase over the
weekend with a cold frontal passage expected on Monday or Monday
night. A moderating trend in temperatures is also forecast from
Friday through the weekend.
.Marine...
Low pressure off the Texas coast will move northeast along a cold
front, tightening the gradient between this feature and retreating
high pressure. Cautionary winds will increase to advisory levels
overnight. Strong to severe storms will remain possible across the
waters, especially in a convective band that is forecast to
develop ahead of the approaching cold front. Winds will then shift
to the west behind the cold front on Wednesday, eventually veering
to the northwest and dropping below headline criteria by Thursday
morning. Seas will steadily increase through Wednesday morning,
peaking at 11 feet well offshore before a diminishing trend
commences. Offshore winds will veer to the east from Thursday
night through Saturday, finally becoming onshore ahead of our
next frontal system on Sunday.
.Fire Weather...
Hazardous fire weather conditions are not expected for the next
several days.
.Hydrology...
Combination of radar estimates and several gage reports indicate
that through 2 pm ET today between 2 to 4 inches of rain had fallen
across South Central Georgia and into western portions of the
Florida Big Bend with some spots in South Central Georgia receiving
over 5 inches of rain. Soils are progressively becoming saturated
from today's rainfall across Southern Georgia and the Florida Big
Bend and additional rains will only increase the already growing
flood threat for tonight and Wednesday.
Radar trends suggest that rainfall rates will gradually lessen over
the next couple of hours, limiting any immediate flash flood threat.
However, later tonight as the squall line across Southern Louisiana
approaches the region, widespread heavy rainfall is expected again.
As a result, flash flooding will be likely even with the progressive
nature of the squall line given near saturated conditions.
Rivers across the area continue to rise, with some sharp increases
already noted across the upper portions of the Ochlockonee and
Little River (GA) basins. At least minor flooding in these basins
is expected, with the potential for moderate flooding from
Thomasville through Concord. Some increase is anticipated within the
Flint River system, though the bulk of the heaviest rain today has
occurred just east of the basin and overnight rain shouldn't be
enough to push any of the points below Albany to flood stage.
Further west, with the bulk of the heaviest rainfall so far
occurring either in the lower portions or outside the Chipola and
Choctawhatchee River basins, respectively, only rises to action
stage are likely with a chance of reaching minor flood stage in the
lower Choctawhatchee and in the Chipola at Altha.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 66 71 42 61 36 / 100 90 30 10 10
Panama City 67 69 44 60 43 / 100 80 20 10 10
Dothan 65 68 39 59 38 / 100 80 20 0 10
Albany 66 70 41 60 35 / 100 90 20 10 10
Valdosta 66 72 46 61 36 / 100 90 30 10 10
Cross City 68 74 49 64 35 / 80 90 40 10 10
Apalachicola 68 71 44 59 42 / 100 90 30 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through Wednesday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
RIP CURRENT RISK until 4 AM EST /3 AM CST/ Wednesday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Wednesday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Wednesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...GODSEYIn the hours before
Local storm report, Dec 23, 6:54 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLASH FLOOD 3 WSW QUINCY 30.56N 84.63W
12/23/2014 GADSDEN FL 911 CALL CENTER
BEN BOSTOK ROAD FLOODED.
&&
DVDLocal storm report, Dec 23, 7:06 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 4 WNW TALLAHASSEE 30.45N 84.34W
12/23/2014 LEON FL PUBLIC
UNDERPASS AT PAT THOMAS BLVD AT WEST TN STREET IS FLOODED
&&
DVDLocal storm report, Dec 23, 7:31 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 NNW TALLAHASSEE 30.46N 84.29W
12/23/2014 LEON FL EMERGENCY MNGR
CAR UNDERWATER AT N BRONOUGH STREET AND WEST 10TH AVE
0725 PM FLASH FLOOD 1 ESE MACLAY STATE GARD 30.52N 84.24W
12/23/2014 LEON FL EMERGENCY MNGR
VEHICLES FLOODED AT 3713 THOMASVILLE RD.
&&
DVDLocal storm report, Dec 23, 7:34 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 ESE TALLAHASSEE 30.43N 84.25W
12/23/2014 LEON FL EMERGENCY MNGR
VEHICLES STUCK IN WATER AND BLOCKING TRAFFIC AT
INTERSECTION OF S BLAIRSTONE ROAD AND ST AUGUSTINE ROAD
&&
DVDLocal storm report, Dec 23, 7:46 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 SSW WOODVILLE 30.29N 84.26W
12/23/2014 WAKULLA FL 911 CALL CENTER
BOB MILLER ROAD WAS FLOODED
&&
DVDLocal storm report, Dec 23, 8:02 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD QUITMAN 30.79N 83.56W
12/23/2014 BROOKS GA 911 CALL CENTER
ROAD DEPARTMENT HAS PLACED SIGNS ON SOME ROADS THAT HAVE
WATER RUNNING ACROSS THEM IN THE COUNTY.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 12:50 AM CST | Flash Flood Warning | TAE | Dale, Geneva, Henry, Houston | 3 hr |
| Dec 24, 1:44 AM CST | Flash Flood Warning | TAE | Geneva | 3 hr |
| Dec 24, 1:51 AM CST | Tornado Warning | TAE | Henry, Houston | 4 min |
| Dec 24, 3:08 AM CST | Tornado Warning | TAE | Dale, Geneva, Houston | 22 min |
| Dec 24, 3:43 AM CST | Flash Flood Warning | TAE | Dale, Geneva, Henry, Houston | 3 hr |
| Dec 24, 4:28 AM CST | Flash Flood Warning | TAE | Geneva | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.